Alert archive / Arkansas / Flash Flood Warnings in 1998
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 28, 1998, 1:17 AM CDT for Howard County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1998, 1:17 AM CDT (06:17 UTC)
- Expired
- May 28, 1998, 5:20 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Howard County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 280619 FFWSHV ARC061-281020- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 117 AM CDT THU MAY 28 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWARD COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 520 AM CDT * AT 115 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NASHVILLE TO DIERKS. THUNDERSTORMS WERE MOVING NORTHEAST AT 15 MPH. * FROM THREE TO FOUR INCHES OF RAIN HAS FALLEN OVER PORTIONS OF HOWARD COUNTY DURING THE PAST FEW HOURS...AND ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE AS THUNDERSTORMS CONTINUE OVER THE SAME AREA THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. 4 HIGHWAY FOUR BETWEEN NASHVILLE AND DIERKS HAS BEEN CLOSED. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:55 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 27, 8:55 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 855 PM CDT WED MAY 27 1998 BELIEVE THAT A SLOW DECREASING TREND TO TSTMS WILL CONTINUE THROUGH THE EVENING WITH DIURNAL COOLING. TSTMS WILL CONTINUE THROUGH MUCH OF THE NIGHT OVER EXTREME SERN OK AND NERN TX...BUT WITH THE DRY WEATHER OF THE LAST MONTH...BELIEVE THAT FLOODING WILL NOT BE A SIGNIFICANT THREAT EXCEPT PERHAPS IN THE HIGHER TERRAIN OF THE OUACHITA MOUNTAINS OF SE OK AND SW AR. IN THE MEANTIME...OVERNIGHT LOWS IN THE UPPER 60S AND LOWER 70S WILL BE SATISFACTORY. SFC WNDS ARE MUCH HARDER TO FCST AS AT LEAST TWO BOUNDARIES FROM TSTMS ARE PRESENT FROM THIS EVENINGS STORMS. VIII.
In the hours before
Local storm report, May 27, 8:22 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT WED MAY 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0754 PM 4 NW CARTHAGE TX .75 INCH HAIL
05/27/98 PANOLA REPORTED BY HAM RADIO
SPOTTERS.
0803 PM CARTHAGE TX 1.75 INCH HAIL
05/27/98 PANOLA FROM HAM RADIO SPOTTERS.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:57 AM CDT | Flash Flood Warning | SHV | Hempstead | 4 hr |
| May 28, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 35 min |
| May 28, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 34 min |
| May 28, 3:49 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 36 min |
| May 28, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| May 28, 4:48 AM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:27 AM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| May 28, 6:51 AM CDT | Flash Flood Warning | SHV | Lafayette | 4 hr |
| May 28, 8:18 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 32 min |
| May 28, 12:41 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 3:06 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.